MAUDE Adverse Event Report: MEDTRONIC IRELAND SPRINTER OTW; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

MEDTRONIC IRELAND SPRINTER OTW; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Catalog Number SPR1515W
Medical Device Problem Codes Burst Container or Vessel (1074); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Patient Problem/Medical Problem (2688); Device Embedded In Tissue or Plaque (3165)
Date of Event 09/21/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Evaluation summary: device was returned with blood residue present throughout.Device was placed in water bath overnight to disperse residue.Upon removed from the water-bath a clear detachment was observed.Detachment site was located at the balloon, on the balloons working length.Detachment site was 3cm proximal to the distal tip.The distal end of the detachment site was not returned for analysis.The balloon material was jagged and uneven on proximal detachment site.Deformation was visible to the distal tip.
 
Event or Problem Description
It was intended to use a sprinter otw balloon catheter to treat a severely tortuous, severely calcified distal lesion exhibiting 95% stenosis in a peripheral artery (below the knee near the foot).There was no damage noted to packaging or issues removing the device from the hoop/tray.No stylet removal difficulties.The device was inspected and prepped with no issues noted.The lesion was not pre-dilated.The device did not pass through a previously deployed stent.Resistance was encountered when advancing the device however excessive force was not used.The device was not kinked and re-straightened during use.It is reported that upon inflation, the balloon burst at 10 atm.There was a sudden drop in pressure from inflation device.The balloon was not repositioned before burst.The balloon then separated from the shaft with the single marker intact and when the physician removed the system from the patient the detached portion remained in the very distal tibial artery.An attempt was made to snare with a loop snare however the snare could not get all the way down to the foot.A surgical consult decided that it was not an option to cut down and remove the balloon.The detached portion of the device remains in the patient.

Brand Name
SPRINTER OTW
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6960660
Report Number9612164-2017-01483
Device Sequence Number18974270
Product Code LOX
UDI-Device Identifier00885074197029
UDI-Public00885074197029
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P790017
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2018
Device Catalogue NumberSPR1515W
Device Lot Number0008080694
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/11/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/21/2017
Initial Report FDA Received Date10/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR